Jump to content

Dramatic & Discouraging Tarceva Development


Bill

Recommended Posts

FYI over the course of the last few days, and with the sole exception of her back, my wife's head to toe Tarceva skin rash has completely vanished. This includes her severe face rash. This development has taken everybody by surprise, including her med onc and OCNs that saw her yesterday. Obviously, it's very early so there has been no identifiable change in my wife's improved condition as of yet, but given the mounting evidence correlating skin rash with therapeutic effect ( and diminished rash with resistance ) this development is cause for concern. Just more watching, waiting and worrying untl that follow-up PET scan in ~ two months.

Link to comment
Share on other sites

Bill,

Unfortunately, a lot of people that have the gene mutation that makes the Tarceva effective also have another gene mutation that makes it stop working. Hope this is not the case for your wife.

Unfortunately, my husband is off the Tarceva and on to another chemo. since it stopped working for him. I can definitely sympathize. Take care and prayers daily.

Link to comment
Share on other sites

I am sory to hear about your difficulty with tarceva. my husband was on it-had no rash-just nausea and vomitting; but the combination of tarceva and avastin together put him in early liver failure according to his onc. and he was in the hospital for one week and i really felt he may die. god bless,nancy c

Link to comment
Share on other sites

Hi, Bill,

My rash has greatly diminished, too. But so far my scans still indicate no evidence of malignant disease.

Here's to hoping that we can have clear skin AND no cancer.

Keeping my fingers and toes crossed that the improvement holds for both your wife and myself (and anyone else who is on Tarceva.)

Link to comment
Share on other sites

Hi Bill,

Try not to worry about this. The way I have read all the literature and reports is that while there was "some evidence" that the worse the rash the better the Traceva is working, the reports also said it was inconclusive.

Even though there is a chance that Tarceva may have stopped working for my husband (we don't know yet), Iressa had ALSO stopped working and they are almost the exact same drug. Iressa worked for him for about 10 months and his rash was bad at first and also went away.

I'll just quote my dad: "Think positive, baby, think postive!"

Love and hugs,

Peggy

Link to comment
Share on other sites

Bill,

Correlation of rash to response doesn't mean that EVERYONE without rash (or whose rash disappears for a while) doesn't get a response. My Mom is on Iressa (where there is a similar correlation) and Iressa is still working for her, but the rash keeps coming and going...

Good luck to your wife and I hope that Tarceva works for her for a long time.

Rana

Link to comment
Share on other sites

Bill,

Has your wife recently taken any medications that are CYP3A4 Inducers? Because if she has taken an inducer the serum levels of Tarceva may be diminished and the dosage may need to be increased. A reduction in serum levels of Tarceva might explain this? Just guessing.

I copied this from the full prescribing information on Tarceva:

"...Pre-treatment with the CYP3A4 inducer rifampicin decreased erlotinib AUC by about 2/3. Alternate treatments lacking CYP3A4 inducing activity should be considered. If an alternative treatment is unavailable, a TARCEVA dose greater than 150 mg should be considered. If the TARCEVA dose is adjusted upward, the dose will need to be reduced upon discontinuation of rifampicin or other inducers. Other CYP3A4 inducers include rifabutin, rifapentin, phenytoin, carbamazepine, phenobarbital and St. John's Wort. These too should be avoided if possible..."

Link to comment
Share on other sites

Bill

I know that I have been on Tarceva a little longer than your wife, but my rash comes and goes. Soon as I think it's all cleared up, here it comes again. Wait a few days and see if it doesn't show up again.

TAnn

Link to comment
Share on other sites

I agree with the others too about the correlation with the rash, it coming and going, and the fact that your wife as an individual may not fall into any catagorized statistic.

I am sending prayers that the tarceva is working wonderfully and for good news in two months on those scans.

Link to comment
Share on other sites

Thanks to all for the replies. What startled us most was the sudden disappearance of my wife's severe face rash. The pustular, blistered, bleeding, red flared areas on her face that she consistently had up to a week ago are now gone. As mentioned in my first post, her back still has a rash, actually a mix of clustered red, itchy bumps and patches of dry flaking skin. I'd say that overall her back rash is unchanged or maybe slightly improved. Also, the red spots and dry flaking skin that she had over the rest of her body ( upper arms, torso and legs ) is all gone. Tarceva has certainly proven to be a very erratic acting drug so I recognize that despite this dramatic change that the rash could flare-up again just as suddenly and mysteriously as it disappeared.

Link to comment
Share on other sites

Bill

It seems that the current crop of Tarceva users are essentially guinea pigs, so it is difficult to determine what, if anything, this type of change in response might mean.

I am hoping very hard that the Tarceva continues to work well for your wife, and that the nasty rash also stays away!!

My best to you both,

Karen

Link to comment
Share on other sites

Bill,

The last time I saw my doc he said they are starting to see that many patients who have been on Tarceva for more than a few months, (I've been on it for 5)

are starting to see the rash calm down a bit.

I had very dry skin in the beginning, but now have no problem with that. I think your wife is just finally adjusting to the Tarceva.

Sounds like good news to me.

TAnn

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.